Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Advanced Stage
Mar 10, 2013

Thank you so much for replying about my sister serious condition. I wanted to give a little background of what happened. She got infection (herpis genital) and they gave her some medication fot that. After starting the treatment for infection her HIV drugs(zidovudine) become resistant. In hospital itself her blood clott occured in the leg. They gave some medicine to that. Doctor did not inform her about her cd4 count. He niether changed the drug nor told them that her CD4 dropped from 310 to 26. They sent home saying everything fine. After going she went to serious condition and we took her to a different hospital. There also they delayed the medicine saying it could provide complications. Finally they started two days ago. Her heartbeat came to normal. Yesterday her urine color is red and she feels very tight in the abdomen(could be gas). Is this caused by medicine. I am really worried about her. The medicine they gave are one capusel of Reyataz and one capsule of tenofovir disoproxil fumarate and lamivudine. Do we have any better medications. She is totally weak and not able to eat anything. She is in India and I am trying to help her. Please any help or suggestions are greatly appreciated.

Response from Dr. Young

Hello and thanks for posting again.

Sounds like your sister is getting better.

My main concern is whether the medications you've listed are complete. Tenofovir (once daily) + lamivudine (300 mg once daily) with atazanavir (300 mg once daily) is an excellent regimen, but also requires ritonavir 100 mg once daily (as tenofovir lowers atazanavir levels, but the ritonavir compensates for this drug-drug interaction). This regimen should be taken with food in the stomach.

As for her stomach tightness, this could indeed be related to her new medications, as nausea, gas or diarrhea would not be uncommon in the first days of treatment- this usually improves with time, but if her symptoms are severe, the situation should be brought to the attention of her care providers.

I hope that helps and wish your sister well. Stay in touch, BY



Previous
Ricovir-Em after possible exposure
Next
American purchasing meds in Thailand? (Channeling Andrew)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement